Alert archive / Texas / Wind Advisories in 2006

Wind Advisory 5, NWS Brownsville, TX

February 10, 2006Cameron County, Kenedy County, Willacy County, Texas

NWS Brownsville, TX issued this wind advisory at Feb 10, 2006, 2:45 AM CST for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Feb 10, 2006, 9:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2006, 2:45 AM CST (08:45 UTC)
In effect from
Feb 10, 2006, 9:00 AM CST
Expired
Feb 10, 2006, 3:00 PM CST
In force
6 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 8.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2006-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2006-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1122 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 100845
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
245 AM CST FRI FEB 10 2006

TXZ251-254>257-101645-
/O.NEW.KBRO.WI.Y.0005.060210T1500Z-060210T2100Z/
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE...
HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
245 AM CST FRI FEB 10 2006

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM CST
THIS AFTERNOON. 

STRONG SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS TO 40 MPH WILL
CONTINUE ACROSS DEEP SOUTH TEXAS THIS AFTERNOON. THESE STRONG
WINDS WILL THEN BEGIN TO WEAKEN THIS AFTERNOON AS A COLD FRONT
ADVANCES TOWARDS DEEP SOUTH TEXAS. THE WINDS ARE THE RESULT OF A
TIGHT SURFACE PRESSURE GRADIENT BETWEEN LOW PRESSURE OVER NORTH
TEXAS AND HIGHER PRESSURE OVER THE GULF OF MEXICO. THE COLD FRONT
ASSOCIATED WITH THIS LOW PRESSURE AREA WILL MOVE THROUGH DEEP
SOUTH TEXAS BY MIDNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Feb 10, 2:36 AM CST, 9 minutes earlier.

Area forecast discussion, Feb 10, 2:36 AM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
236 AM CST FRI FEB 10 2006

.DISCUSSION...WINDY CONDITIONS EXPECTED TODAY IN ADVANCE OF A COLD
FRONT THAT WILL MOVE THROUGH THE CWA THIS EVENING. HAVE POSTED A
WIND ADVISORY FOR THE EASTERN ZONES FOR LATER THIS MORNING AND
AFTERNOON. STRONG NORTHERLY WINDS IN THE WAKE OF THIS FRONT WILL
CONTINUE THROUGH LATE SAT ADVECTING IN COLDEST AIRMASS TO REACH DEEP
S TX IN A FEW WEEKS. WILL TREND TEMPS TOWARDS COOLER MET GUIDANCE
FOR THE WEEKEND. THE SFC HIGH MOVES INTO THE WESTERN GULF ON SUN
SHIFTING WINDS TO THE SE AND GRADUALLY WARMING TEMPS THROUGH MID
WEEK.
&&

.MARINE...BUOY 42020 REPORTED FRESH SOUTH-SOUTHEAST WINDS WITH
BUILDING SEAS NEAR 7 FEET AT 1 AM...AS A TIGHTENING PRESSURE
GRADIENT KEEPS WINDS UP. A SMALL CRAFT ADVISORY IS POSTED FOR ALL
MARINE ZONES TODAY...AND WILL LIKELY REMAIN POSTED THROUGH SATURDAY
EVENING AS A COLD FRONT ARRIVES LATE THIS EVENING WITH STRONG NORTH
WINDS IN ITS WAKE. WIND GUSTS OF UP TO 40 KNOTS ARE POSSIBLE IN THE
IMMEDIATE AFTERMATH OF THE FRONT...AND SEAS WILL QUICKLY BUILD TO
NEAR 10 FEET IN THE FEW HOURS BEHIND THE FRONT AS WELL. THE SMALL
CRAFT ADVISORY MAY BE RELAXED BY EARLY SUNDAY AS WINDS AND SEAS
IMPROVE...AND MARINE CONDITIONS WILL BE MUCH IMPROVED FOR EARLY IN
THE NEW WEEK.
&&

.AVIATION...BREEZY TO WINDY SOUTHEAST SURFACE WINDS WILL PRODUCE
SOME LOW LEVEL TURBULENCE TODAY. BROKEN TO OVERCAST CEILINGS AROUND
5000 FEET OR SLIGHTLY LOWER WILL PREVAIL OVER THE RIO GRANDE VALLEY
THROUGH THE NEXT 24 HOURS. OCCASIONAL MVFR CEILINGS ARE POSSIBLE. A
COLD FRONT IS EXPECTED THROUGH THE LOWER RIO GRANDE VALLEY LATE THIS
EVENING BETWEEN 9 PM AND MIDNIGHT. STRONG LOW LEVEL NORTH WINDS WILL
OCCUR ALONG AND BEHIND THE FRONT...WITH PERHAPS ISOLATED SHOWERS AND
THEN LIGHT RAIN. NO OTHER SIGNIFICANT WEATHER IS EXPECTED WITH THE
FRONT.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  78  50  61  41  67 /  10  20  10   0   0
BROWNSVILLE          80  48  62  37  68 /  10  20  10   0   0
HARLINGEN            81  45  62  37  68 /  10  20  10   0   0
MCALLEN              82  42  63  35  70 /  10  20  10   0   0
RIO GRANDE CITY      83  41  63  31  70 /  10  20  10   0   0
SOUTH PADRE ISLAND   78  50  60  41  67 /  10  20  10   0   0
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 AM TO 3 PM TODAY FOR TXZ251-254-255-256-257.
SCA GMZ130-132-135-150-155-170-175 IN EFFECT TODAY.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

55/54
Hazardous weather outlook, Feb 10, 2:30 AM CST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
230 AM CST FRI FEB 10 2006

TXZ248>257-110900-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
230 AM CST FRI FEB 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

WINDY CONDITIONS WILL PREVAIL TODAY...AND AGAIN AFTER A COLD FRONT
TONIGHT. A WIND ADVISORY IS IN EFFECT TODAY FOR KENEDY...WILLACY AND
CAMERON COUNTIES FROM 9 AM THROUGH 3 PM. A SMALL CRAFT ADVISORY IS IN
EFFECT FOR ALL MARINE AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A SMALL CRAFT ADVISORY IS POSTED FOR ALL MARINE AREAS THROUGH
LATE SATURDAY...AND WILL THEN EXTEND THROUGH EARLY SUNDAY FOR THE
OFFSHORE COASTAL WATERS ONLY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 4:52 AM CSTMarine Weather StatementBRO13 hr

Nearby

Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.